Hail, Wyoming
- When
- June 10, 1:30 PM EST
- Where
- Wyoming County, Bud
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 37.530, -81.380
Convection started to fire in West Virginia around 1200E. A cold front was approaching from Ohio.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
Convection started to fire in West Virginia around 1200E. A cold front was approaching from Ohio. Temperatures had heated into the mid 80s with dew points of 65 to 70 degrees. The convection oriented itself in short lines.
Most severe reports were large hail, but some wind damage did occur too.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 10, 1:27 PM EST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 227 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT PASSES LATE TODAY. HIGH PRESSURE DOMINATES WEDNESDAY AND THURSDAY. ANOTHER COLD FRONT MOVES ACROSS SATURDAY...FOLLOWED BY HIGH PRESSURE SUNDAY. && .NEAR TERM /THROUGH WEDNESDAY/... ONE STRONG UPPER AIR DISTURBANCE...RESPONSIBLE FOR THE PREDAWN CONVECTION IN EASTERN OHIO...NOW PROMPTING TORNADO WATCH 499 IN THE NORTHEAST. ANOTHER WEAKER UPPER AIR TROF IS RESPONSIBLE FOR THE INCREASE IN CLOUDS IN EASTERN OHIO AND THE TRI STATE AROUND HUNTINGTON. THE NARROW BAND OF CONVECTION NEARING OHIO WESTERN BORDER WAS ALONG THE COLD FRONT ITSELF. THE ATMOSPHERE HAS NOT SHOWN ITS HAND AS OF 15Z. BUT THINKING WE MAY HAVE 2 ROUNDS OF CONVECTION...ONE DEVELOPING IN OUR CWA 16-18Z AND ANOTHER NARROW BAND ALONG THE COLD FRONT LATE THIS AFTERNOON. SO I DELAYED THE DROP OFF IN POPS LATE THIS AFTERNOON 20-23Z SINCE THAT IS WHEN I HAVE THE FRONT IN OUR VCNTY. LOWERED THE POPS SLIGHTLY ESPECIALLY OVER SRN COUNTIES. LOW LEVEL WINDS ARE NOW WEAKENING FROM THE 06-15Z PERIOD. FOR EXAMPLE WE HAD 40 KNOTS AT 5 THSD MSL ON RLX 88D BUT AT 15Z NOW 30 KNOTS. BUT STILL CAN NOT RULE OUT A SEVERE THUNDERSTORM WATCH. LIKE OUR IDEA OF INCLUDING SOME FOG OVERNIGHT TONIGHT WITH SOMEWHAT COOLER TEMPERATURES AT DAWN. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... MODELS IN DECENT AGREEMENT ON HIGH PRESSURE SURFACE AND ALOFT REESTABLISHING ITSELF OVER THE EASTERN U.S...THOUGH NOT AS STRONG AS BEFORE. THIS TIME...THE CENTER WILL BE EAST OF US...WITH A SOUTHERLY COMPONENT TO THE FLOW. WARMING TEMPERATURES ALOFT WILL HELP STABILIZE THE ATMOSPHERE...BUT DEEPER MOISTURE WILL BE SHIFTING NORTHWARD IN THE WEAK SOUTHEASTERLY FLOW. ANY CONVECTION THAT DOES FORM WILL BE WIDELY SCATTERED AND OF A DIURNAL NATURE. AT THIS TIME...WITH THE UPPER RIDGE BUILDING SOMEWHAT...WILL ONLY TARGET THE MOUNTAINS FOR WIDELY SCATTERED MAINLY AFTERNOON CONVECTION THIS PERIOD. TEMPERATURES WILL BE ABOVE NORMAL...BUT NOT AS HOT AS THIS PAST EPISODE AS THE UPPER HIGH WILL NOT BE QUITE AS STRONG AND A BIT MORE MOISTURE AROUND. LOOK FOR HIGH MOSTLY IN THE MID TO UPPER 80S. && .LONG TERM /SATURDAY THROUGH TUESDAY/... FRONT MOVING THROUGH THE REGION SATURDAY. WHILE THE FRONT WILL LIKELY BE THROUGH BY AFTERNOON USING THE CURRENT TIMING...HAVE HELD THE CHANCE POPS INTO SATURDAY NIGHT AS THE UPPER TROUGH IS STILL LAGGING BEHIND THE FRONT. NEXT FRONT COMING THROUGH LATER MONDAY TIME FRAME BUT UPPER WAVE COMING FROM WEST AFTER THE FRONT PASSES SHOULD KEEP INSTABILITY IN AREA THROUGH TUESDAY SO HAVE KEPT CHANCE SHOWERS FROM LATER MONDAY THROUGH TUESDAY. GENERAL PATTERN CHANGE WITH UPPER FLOW ACROSS THE REGION GOING TO MOVE WEST OR NORTHWEST. THIS IS SUMMER SO WARM TEMPERATURES WILL BE IN PLAY BUT THE MID TO UPPER 90S FROM THIS WEEK SHOULD BE KEPT AT BAY OVER THE WEEKEND INTO NEXT WEEK. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... THUNDERSTORMS IN SHORT LINES 18Z THRU ABOUT 22Z...AHEAD OF COLD FRONT. FLOW IS WEAKENING SO CELL MOVEMENT HAS SLOWED TO AROUND 25 TO 30 KNOTS. BRIEF IFR AND LIFR IN STORMS. MAIN PROBLEM IS FORECASTING FOG OVERNIGHT. WITH COOLER TEMPERATURES OVERNIGHT...STILL PREFER FORECASTING LIFR AND IFR IN FOG EXCEPT OVER SOUTHERN PLATEAU VCNTY BKW. IMPROVING CONDITIONS AROUND 12Z. HAVE SCT TO BKN CU BKW VCNTY ON S AFTER 15Z. AVIATION OUTLOOK /AFTER 18Z WEDNESDAY/...NO SIGNIFICANT WEATHER EXPECTED. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB NEAR TERM...KTB SHORT TERM...JMV LONG TERM...AAR AVIATION...KTB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 349 AM EDT TUE JUN 10 2008 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-110800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 349 AM EDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF AND ALONG A COLD FRONT AS IT SWEEPS WEST TO EAST ACROSS THE AREA TODAY. THERE IS A SLIGHT RISK OF SOME STORMS BECOMING SEVERE WITH HAIL AND DAMAGING WINDS. TORRENTIAL DOWNPOURS COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 134 PM EDT TUE JUN 10 2008 WVZ033-101800- MCDOWELL WV- 134 PM EDT TUE JUN 10 2008 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 134 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL MCDOWELL COUNTY...OR ABOUT 19 MILES NORTHEAST OF GRUNDY...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... AVONDALE...JOLO...IAEGER...DAVY AND BRADSHAW. WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
The Charleston,WV radar (KRLX), 92 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
12 hail, 2 thunderstorm wind. Local standard time, as filed.
Eight or 9 trees fell on a hilltop.
Trees were blown down.
Hail damaged cars near the Tygart Regional Jail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2008Every state in 2008This day in weather historyWarnings in West Virginia, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 110374, 110376, 110377, 110380, 110381, 110393, 110394, 110395, 110392, 110389, 110396, 110399, 110397, 110398.